Diophantine Approximation on Manifolds and the Distribution of Rational Points: Contributions to the Convergence Theory

Research output: Contribution to journalArticlepeer-review


In this article, we develop the convergence theory of simultaneous, inhomogeneous Diophantine approximation on manifolds. A consequence of our main result is that if the manifold M ⊂ ℝ n is of dimension strictly greater than (n+1)/2 and satisfies a natural non-degeneracy condition, then M is of Khintchine type for convergence. The key lies in obtaining essentially the best possible upper bound regarding the distribution of rational points near manifolds.

Original languageEnglish
Pages (from-to)2885-2908
Number of pages24
JournalInternational Mathematics Research Notices
Issue number10
Early online date14 Jun 2016
Publication statusPublished - 1 May 2017

Bibliographical note

© 2016, The Author(s).

Cite this